MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ SYRINGE 3ML SALINE 3ML FILL; SALINE, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ SYRINGE 3ML SALINE 3ML FILL; SALINE, VASCULAR ACCESS FLUSH
Model Number 306544
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.A device history review could not be completed as no batch number was provided.
 
Event or Problem Description
It has been reported that the bd¿ syringe 3ml saline 3ml fill has been found experiencing difficult plunger movement during use.The following has been provided by the initial reporter: material no.306544 batch no.Unknown.It was reported that the syringe will not allow you to infuse more than 3mls.Direct email from customer: we have been alerted by 3 hospitals' nicus that there is issue w/the bd pre-fill 3ml ns flush syringes.First shows that the bd syringe has the same barrel size as the 10ml pre-fill flush.Second shows the ole medline 3ml syringe, & the barrel size is smaller.Nicus utilize the alaris syringe module to flush, which does read it as a 10ml barrel but won't let you infuse more than 3mls.It does read a 10 ml barrel but it will not let you infuse more than the 3 mls.It won't even let you put in anything more than 3.Ml.I have another concern that my staff thinks these are blowing the iv's that they start.They think the pressure is different.We deal with very small patients like under 1 pound and they claim these flushes blow the iv's they are starting.It also feels like the barrel is harder to push.The major concern is that these 3ml syringes seem to be infusing w/more pressure so that it blows these nicu babies ivs.We need this investigated asap.If these do infuse w/more pressure, we may need to return to the medline 3ml syringe.We cannot have these critical patients not having access & having multiple iv restarts.Complaint 1 of 3.
 
Event or Problem Description
It has been reported that the bd¿ syringe 3ml saline 3ml fill has been found experiencing difficult plunger movement during use.The following has been provided by the initial reporter: material no.306544; batch no.Unknown.It was reported that the syringe will not allow you to infuse more than 3mls.Direct email from customer: we have been alerted by 3 hospitals' nicus that there is issue w/the bd pre-fill 3ml ns flush syringes.First shows that the bd syringe has the same barrel size as the 10ml pre-fill flush.Second shows the ole medline 3ml syringe, & the barrel size is smaller.Nicus utilize the alaris syringe module to flush, which does read it as a 10ml barrel but won't let you infuse more than 3mls.It does read a 10 ml barrel but it will not let you infuse more than the 3 mls.It won't even let you put in anything more than 3.Ml.I have another concern that my staff thinks these are blowing the iv's that they start.They think the pressure is different.We deal with very small patients like under 1 pound and they claim these flushes blow the iv's they are starting.It also feels like the barrel is harder to push.The major concern is that these 3ml syringes seem to be infusing w/more pressure so that it blows these nicu babies ivs.We need this investigated asap.If these do infuse w/more pressure, we may need to return to the medline 3ml syringe.We cannot have these critical patients not having access & having multiple iv restarts.Additional information: needed to restart ivs on infant/neonatal pts due to the flush syringe exerting too much pressure on the vein & ruining them or causing infiltration.Complaint 1 of 3.
 
Additional Manufacturer Narrative
Correction: additional information received.Change from malfunction to serious injury.The following information has been updated: b.5.Describe event or problem: it has been reported that the bd¿ syringe 3ml saline 3ml fill has been found experiencing difficult plunger movement during use.The following has been provided by the initial reporter: material no.306544; batch no.Unknown.It was reported that the syringe will not allow you to infuse more than 3mls.Direct email from customer: we have been alerted by 3 hospitals' nicus that there is issue w/the bd pre-fill 3ml ns flush syringes.First shows that the bd syringe has the same barrel size as the 10ml pre-fill flush.Second shows the ole medline 3ml syringe, & the barrel size is smaller.Nicus utilize the alaris syringe module to flush, which does read it as a 10ml barrel but won't let you infuse more than 3mls.It does read a 10 ml barrel but it will not let you infuse more than the 3 mls.It won't even let you put in anything more than 3.Ml.I have another concern that my staff thinks these are blowing the iv's that they start.They think the pressure is different.We deal with very small patients like under 1 pound and they claim these flushes blow the iv's they are starting.It also feels like the barrel is harder to push.The major concern is that these 3ml syringes seem to be infusing w/more pressure so that it blows these nicu babies ivs.We need this investigated asap.If these do infuse w/more pressure, we may need to return to the medline 3ml syringe.We cannot have these critical patients not having access & having multiple iv restarts.Additional information: needed to restart ivs on infant/neonatal pts due to the flush syringe exerting too much pressure on the vein & ruining them or causing infiltration.Complaint 1 of 3.

Brand Name
BD¿ SYRINGE 3ML SALINE 3ML FILL
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9648743
Report Number1911916-2020-00076
Device Sequence Number11308994
Product Code NGT
UDI-Device Identifier30382903065449
UDI-Public30382903065449
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number306544
Device Catalogue Number306544
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;